Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 381, NWS Austin/San Antonio, TX

July 24, 20074 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 24, 2007, 2:53 AM CDT for 4 counties in Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 24, 2007, 2:53 AM CDT (07:53 UTC)
Expired
Jul 24, 2007, 7:00 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Atascosa County, TX, Bexar County, TX, Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 70 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:01 AM CDTFLOOD8 W Poteet, TXHIGHWAY 2504 AND HIGHWAY 476 AND HIGHWAY 173 ARE CLOSED DUE TO WATER OVER THE ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 240757
FFWEWX
TXC013-029-255-493-241200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 AM CDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...CAMPBELLTON...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
  KARNES COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...KENEDY...KARNES CITY...
  WILSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...POTH...FLORESVILLE...

* UNTIL 700 AM CDT

* AT 248 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED 
  THAT FLASH FLOODING RAINS WERE OCCURRING FROM SAN ANTONIO...
  EXTENDING SOUTHEAST TO BETWEEN CAMPBELLTON AND KARNES CITY.
  THESE STORMS WERE NEARLY STATIONARY OR DRIFTING NORTHWEST AT 
  5 MPH.

HEAVY RAINS OF 2 TO 4 INCHES WILL BE POSSIBLE OVER THE WARNING AREA.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. DO NOT 
DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN 
CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND 
DONT DROWN.

LAT...LON 2879 9809 2867 9781 2871 9771 2968 9841
      2951 9880 2908 9879 2869 9823

$$
4 follow-up statements
000 
WGUS74 KEWX 240846
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
339 AM CDT TUE JUL 24 2007

TXC013-029-255-493-241200-
BEXAR TX-WILSON TX-ATASCOSA TX-KARNES TX-
339 AM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
KARNES...ATASCOSA...WILSON AND BEXAR COUNTIES...

AT 332 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

THE FLASH FLOOD THREAT IS HIGHEST OVER SAN ANTONIO FROM NORTH LOOP 
410...EXTENDING SOUTH TO THE SOUTHERN BORDER OF BEXAR COUNTY. SPOTTY 
HEAVY RAINFALL AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE OVER THIS 
AREA BY 5 AM. OTHER AREAS OF HEAVY RAIN CAPABLE OF PRODUCING FLASH 
FLOODING ARE OCCURRING NEAR THE COMMUNITIES OF FASHING IN ATASCOSA 
COUNTY...NEAR COY CITY IN KARNES COUNTY...AND NEAR DEWEES IN WILSON 
COUNTY.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD 
WATERS RISE ACT QUICKLY. DO NOT DRIVE WHERE WATER COVERS THE ROAD. 
TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING 
SUVS AND PICKUPS. TURN AROUND DONT DROWN.

LAT...LON 2879 9809 2867 9781 2871 9771 2968 9841
      2951 9880 2908 9879 2869 9823

$$
000 
WGUS74 KEWX 240959
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 AM CDT TUE JUL 24 2007

TXC013-029-255-493-241200-
BEXAR TX-WILSON TX-ATASCOSA TX-KARNES TX-
455 AM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
KARNES...ATASCOSA...WILSON AND BEXAR COUNTIES...

AT 445 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN EXTENDING FROM UNIVERSAL
CITY TO VON ORMY TO POTEET AND CHARLOTTE. MOVEMENT WAS SOUTHEAST AT 10
TO 15 MPH.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2879 9809 2867 9781 2871 9771 2968 9841
      2951 9880 2908 9879 2869 9823

$$
000 
WGUS74 KEWX 241022
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 AM CDT TUE JUL 24 2007

TXC255-493-241027-
WILSON TX-KARNES TX-
517 AM CDT TUE JUL 24 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KARNES AND WILSON
COUNTIES...

HEAVY RAINS HAVE ENDED ACROSS KARNES AND WILSON COUNTIES. HOWEVER RUNOFF
INTO RIVERS AND STREAMS WILL RESULT IN DANGEROUS SWIFT RUNNING WATER.

LAT...LON 2914 9843 2933 9826 2945 9816 2968 9841
      2951 9880 2908 9879 2864 9880 2869 9823
      2878 9812

$$

TXC013-029-241200-
BEXAR TX-ATASCOSA TX-
517 AM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
ATASCOSA AND BEXAR COUNTIES...

AT 510 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER WESTERN ATASCOSA
COUNTY. OTHER SHOWERS AND THUNDERSTORMS CONTINUED ACROSS SOUTHERN
BEXAR COUNTY. RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES AN HOUR
FROM CHARLOTTE TO LYTLE. MOVEMENT WAS SOUTHEAST AT 10 MPH. 

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2914 9843 2933 9826 2945 9816 2968 9841
      2951 9880 2908 9879 2864 9880 2869 9823
      2878 9812

$$
000 
WGUS74 KEWX 241049
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 AM CDT TUE JUL 24 2007

TXC029-241056-
BEXAR TX-
546 AM CDT TUE JUL 24 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BEXAR COUNTY...

HEAVY RAINFALL AND THE THREAT OF FLASH FLOODING HAS ENDED FOR BEXAR
COUNTY. LIGHT TO MODERATE RAINFALL CONTINUES ACROSS SOUTHERN BEXAR
COUNTY. MOVEMENT IS SOUTH AT 10 MPH.

LAT...LON 2910 9842 2913 9850 2916 9860 2920 9868
      2922 9879 2908 9879 2864 9880 2869 9823
      2878 9812

$$

TXC013-241330-
ATASCOSA TX-
546 AM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
ATASCOSA COUNTY...

AT 539 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER WESTERN ATASCOSA
COUNTY. RAINFALL RATES WERE ESTIMATED AT 2.5 INCHES AN HOUR. MOVEMENT
WAS SOUTH AT 5 TO 10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POTEET...
PLEASANTON...LEMING AND JOURDANTON.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2910 9842 2913 9850 2916 9860 2920 9868
      2922 9879 2908 9879 2864 9880 2869 9823
      2878 9812

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 12:25 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 24, 12:25 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1225 AM CDT TUE JUL 24 2007

.AVIATION...
MOST OF SHRA/TSRA DISSIPATING OR GONE. SOME ACTIVITY MOVE SOUTH
OVERNIGHT...ESPECIALLY SOUTH OF I10. MAY ALSO SEE SHRA/TSRA
DEVELOPMENT TOWARDS MORNING. KDRT COULD SEE SHRA/TSRA BETWEEN
07Z-09Z IF ACTIVITY HOLDS TOGETHER FROM THE NORTH. BEST CHANCES
FOR SCATTERED TO NUMEROUS SHRA/TSRA WILL ONCE AGAIN DEVELOP TUE
AFTER 18Z. WILL SEE VFR OR MVF THROUGH MOST OF THIS FCST PERIOD
OUTSIDE OF SHRA/TSRA. IN LOCATIONS THAT EXPERIENCE SHRA/TSRA WILL
SEE IFR CONDITIONS. LIGHT AND VARIABLE WINDS OVERNIGHT WILL
BECOME E-SE NEAR 10 KTS BY 18Z.

&&

.PREV DISCUSSION... /ISSUED 1027 PM CDT MON JUL 23 2007/

UPDATE...
A QUICK UPDATE WAS SENT TO REFLECT THE SHIFT OF HIGHER POPS TO
WESTERN AND SOUTHERN COUNTIES. THE THREAT OF REDEVELOPMENT FROM
THE NORTH AND MORE OVERNIGHT FLOODING CONTINUES.

PREV DISCUSSION... /ISSUED 848 PM CDT MON JUL 23 2007/

UPDATE...
ONSET OF HEAVY RAIN HAS WARRANTED ANOTHER FFA FOR SOUTH CENTRAL
TEXAS. ENERGY ALOFT CONTINES TO STREAM SOUTHWARD ACROSS THE
SOUTHERN PLAINS INTO TEXAS. THUNDERSTORMS APPEAR TO BE AIDED BY
ABUNDANT GROUND MOISTURE AS DEWPOINTS HAVE REBOUNDED RAPIDLY OVER
THE PAST 36 HOURS. THUNDERSTORMS ARE SLOWLY WEAKENING OVER CENTRAL
TEXAS WITH STRONGER ACTIVITY SHIFTING INTO WEST CENTRAL TEXAS.
THUS HIGHER OVERNIGHT RAINFALL TOTALS SHOULD MIGRATE TO OUR
WESTERN COUNTIES TOWARD DRT AS THIS ACTIVITY DRIFTS SOUTH. FLOOD
STRICKEN AREAS NEAR AUS COULD STILL SEE UP TO AN INCH OF
ADDITIONAL RAINFALL OVERNIGHT, WITH THE MORE UNSTABLE AREAS TO THE
WEST STILL CAPABLE OF RECEIVING SPOTTY 5 INCH AMOUNTS. MODELS
CONTINUE TO STREAM UNSTABLE AIR ALOFT INTO OUR AREA THROUGH
TUESDAY, EVOLVING INTO ANOTHER WESTWARD MOVING UPPER LOW DRAGGING
ACROSS SOUTH CENTRAL TEXAS BY WEDNESDAY.

PREV DISCUSSION... /ISSUED 623 PM CDT MON JUL 23 2007/

AVIATION...
SCATTERED SHRA/TSRA CURRENTLY MOVING S/SW ACROSS THE IH35
CORRIDOR. ADDITIONAL SHRA/TSRA DEVELOPING AREA WIDE IN MOIST AND
UNSTABLE AIRMASS. EXPECT MOST OF THE RAINFALL TO END BY 02Z. WILL
HAVE TO WATCH RAINFALL FURTHER NORTH TO SEE IF THIS WILL HOLD
TOGETHER AND MOVE INTO THE AREA LATER TONIGHT. VFR OUTSIDE OF RAIN
AREAS WITH IFR IN STRONGER TSRA. OVERNIGHT SHOULD SEE MVFR PREVAIL
OUTSIDE OF RAIN AREAS. ON TUESDAY WILL ONCE AGAIN SEE SCATTERED
TO NUMEROUS SHRA/TSRA AFTER 17Z. WINDS LIGHT AND VARIABLE
OVERNIGHT AND THRU 18Z TUE THEN E-SE NEAR 10 KTS TUE AFTERNOON.
VARIABLE AND GUSTY WINDS TO 30 KTS MAY BE SEEN WITH STRONGER TSRA.

PREV DISCUSSION... /ISSUED 426 PM CDT MON JUL 23 2007/

UPDATE...
A QUICK UPDATE TO THE AFTERNOON PACKAGE TO ACCOUNT FOR THE RAPID
BLOW-UP OF THUNDERSTORMS OVER CENTRAL TX. SLOW CELL MOVEMENT WILL
WARRANT MENTION OF LOCALLY HEAVY RAINFALL. AS MENTIONED IN THE
PREVIOUS DISCUSSION, A SHIFT TOWARD ANOTHER HEAVY RAINFALL PATTERN
IS UNDERWAY, AND WE MAY NEED TO START THINKING ABOUT ANOTHER FFA
AS EARLY AS TONIGHT.

PREV DISCUSSION... /ISSUED 321 PM CDT MON JUL 23 2007/

DISCUSSION...
WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO
DEVELOP ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. THIS IS DUE TO
A MOIST AIRMASS WITH PWS IN THE 1.6 TO 1.9 INCH RANGE AND SOLAR
HEATING. EXPECT THESE TO CONTINUE WELL INTO TONIGHT AS AN UPPER
LEVEL JET AND SHORT-WAVE CURRENTLY OVER THE CENTRAL PLAINS PLUNGE
SOUTH INTO TEXAS TO PROVIDE LIFT AND DIFFLUENCE. COULD SEE SOME
HEAVY DOWNPOURS, HOWEVER THEY WILL BE ISOLATED. BEYOND TONIGHT,
MODELS IN VERY GOOD AGREEMENT AND CONFIDENCE HIGHER THAN YESTERDAY
AS GFS HAS RETURNED TO ITS EARLIER SOLUTIONS. TUESDAY INTO
WEDNESDAY, ANOTHER MID AND UPPER LEVEL LOW/TROUGH DEVELOPS OVER
CENTRAL TEXAS AS ADDITIONAL SHORT-WAVE AND JET ENERGY DROPS SOUTH
BETWEEN WESTERN STATES RIDGE, EASTERN STATES TROUGH, AND GULF OF
MEXICO RIDGE. THE DRIER AIR WORKING INTO EASTERN AND SOUTHEASTERN
TEXAS TODAY APPEARS TO HAVE STALLED ITS WESTERN PROGRESSION AS
UPPER LEVEL ENERGY APPROACHES. DEVELOPMENT OF THE UPPER LOW WILL
INCREASE UPPER DIFFLUENCE AND LIFT WHILE BOOSTING MOISTURE (PWS)
BACK INTO THE 1.8 TO 2.2 INCH RANGE BY WEDNESDAY. HAVE INCREASED
POPS TUESDAY INTO WEDNESDAY. THE INCREASED PWS WILL LEAD TO
HEAVY RAINS BY WEDNESDAY AND HAVE INTRODUCED MENTION IN THE
FORECAST. THE MID AND UPPER LOW WILL PERSIST ACROSS CENTRAL TEXAS
THE REMAINDER OF THIS WEEK AND THEN SLOWLY MOVE WEST ACROSS THE
RIO GRANDE TO JUST SOUTH OF THE BIG BEND THIS WEEKEND. STRONG
UPPER DIFFLUENCE, LIFT AND TROPICAL MOISTURE ALL SUGGEST THREAT OF
HEAVY RAINS WILL CONTINUE INTO THE WEEKEND. DUE TO SOILS REMAINING
VERY SATURATED AND A FEW RIVERS AND STREAMS OUT OF BANKS OR IN
FLOOD, ADDITIONAL OR RENEWED FLOODING WILL BE A THREAT. ALSO, AS
IN THE LAST FEW EVENTS, THERE MAY BE SOME ISOLATED STORM WITH
STRONG WIND GUSTS. THE UPPER LOW MOVES OFF TO THE WEST EARLY NEXT
WEEK AS THE UPPER RIDGE BUILDS SOUTHEAST. THIS LOWERS POPS. ABOVE
AVERAGE SOIL MOISTURE, CLOUDS, AND RAIN WILL KEEP DAYTIME
TEMPERATURES WELL BELOW AVERAGE FOR LATE JULY. HAVE GENERALLY GONE
WITH THE MAV/MEX GUIDANCE AS THEY SEEM REASONABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  91  71  89  71 /  30  40  30  40  30
AUSTIN BERGSTROM INTL AIRPORT  69  92  67  89  71 /  40  40  30  40  30
DEL RIO INTL AIRPORT           73  92  73  89  73 /  30  40  30  40  40
SAN ANTONIO INTL AIRPORT       73  91  71  87  72 /  50  40  40  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

18/10
Hazardous weather outlook, Jul 24, 12:59 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 AM CDT TUE JUL 24 2007

TXZ171>173-183>194-202>209-217>225-228-241100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1259 AM CDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA
TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AND COULD
PRODUCE RAPID FLASH FLOODING AND FLOODING ON AREA CREEKS...STREAMS
AND RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS
ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY
OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT WILL LEAD TO FLASH FLOODING DUE TO THE SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 23, 9:22 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 PM CDT MON JUL 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      8 NW AUSTIN             30.39N 97.85W
07/23/2007                   TRAVIS             TX   EMERGENCY MNGR

            LOW WATER CROSSING FLOODED AND ROADWAY CLOSED AT OLD
            SPICEWOOD SPRINGS UNDER LOOP 360.

0630 PM     DENSE FOG        10 N AUSTIN             30.45N 97.75W
07/23/2007                   WILLIAMSON         TX   EMERGENCY MNGR

            LOW WATER CROSSING FLOODED- ONE CAR STALLED IN HIGH WATER
            AT WATER PARKS DR NEAR ADELPHI LANE/ONEAL LANE. OCCUPANTS
            GOT OUR ON THEIR OWN. ROADWAY NOW CLOSED.

0645 PM     HEAVY RAIN       10 NNW AUSTIN           30.44N 97.81W
07/23/2007  M1.33 INCH       TRAVIS             TX   CO-OP OBSERVER

            AUSTIN GREAT HILLS BETWEEN 415 AND 615 PM

0745 PM     HEAVY RAIN       1 ENE CEDAR CREEK       30.09N 97.48W
07/23/2007  M2.64 INCH       BASTROP            TX   UTILITY COMPANY

            UPPER BRUSHY CREEK FLOOD WARNING SYSTEM RAIN GAUGE AT DAM
            4. MEASURED FROM 330 PM TO 745 PM.

0745 PM     HEAVY RAIN       2 NE CEDAR PARK         30.54N 97.81W
07/23/2007  M2.36 INCH       WILLIAMSON         TX   UTILITY COMPANY

            UPPER BRUSHY CREEK FLOOD WARNING SYSTEM RAIN GAGE AT DAM
            3 MEASURED FROM 330 PM TO 745 PM.

&&

JPB
Local storm report, Jul 23, 10:01 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1001 PM CDT MON JUL 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      8 NW AUSTIN             30.39N 97.85W
07/23/2007                   TRAVIS             TX   EMERGENCY MNGR

            LOW WATER CROSSING FLOODED AND ROADWAY CLOSED AT OLD
            SPICEWOOD SPRINGS UNDER LOOP 360.

0630 PM     FLASH FLOOD      10 N AUSTIN             30.45N 97.75W
07/23/2007                   WILLIAMSON         TX   EMERGENCY MNGR

            LOW WATER CROSSING FLOODED- ONE CAR STALLED IN HIGH WATER
            AT WATER PARKS DR NEAR ADELPHI LANE/ONEAL LANE. OCCUPANTS
            GOT OUR ON THEIR OWN. ROADWAY NOW CLOSED.

0645 PM     HEAVY RAIN       10 NNW AUSTIN           30.44N 97.81W
07/23/2007  M1.33 INCH       TRAVIS             TX   CO-OP OBSERVER

            AUSTIN GREAT HILLS BETWEEN 415 AND 615 PM

0745 PM     HEAVY RAIN       2 NE CEDAR PARK         30.54N 97.81W
07/23/2007  M2.36 INCH       WILLIAMSON         TX   UTILITY COMPANY

            UPPER BRUSHY CREEK FLOOD WARNING SYSTEM RAIN GAGE AT DAM
            3 MEASURED FROM 330 PM TO 745 PM.

0745 PM     HEAVY RAIN       1 ENE CEDAR PARK        30.52N 97.82W
07/23/2007  M2.64 INCH       WILLIAMSON         TX   UTILITY COMPANY

            UPPER BRUSHY CREEK FLOOD WARNING SYSTEM RAIN GAUGE AT DAM
            4. MEASURED FROM 330 PM TO 745 PM.

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:07 PM CDTFlash Flood WarningEWXGillespie3 hr
Jul 23, 7:43 PM CDTFlash Flood WarningEWXCaldwell3 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 8:32 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more4 days
Jul 23, 8:34 PM CDTFlash Flood WarningEWXKerr3 hr
Jul 23, 9:15 PM CDTFlash Flood WarningEWXDeWitt, Gonzales3 hr
Jul 24, 12:18 AM CDTRiver Flood WarningEWXCaldwell, Gonzales34 hr
Jul 24, 5:25 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 24, 6:45 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar57 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar, Wilson4 days
Jul 24, 12:49 PM CDTFlash Flood WarningEWXBastrop3 hr
Jul 24, 1:36 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 24, 1:50 PM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 2:23 PM CDTFlash Flood WarningEWXKinney3 hr
Jul 24, 3:17 PM CDTFlash Flood WarningEWXLavaca3 hr
Jul 24, 4:09 PM CDTFlash Flood WarningEWXAtascosa, Frio, Medina3 hr
Jul 24, 4:22 PM CDTFlash Flood WarningEWXHays3 hr
Jul 24, 4:35 PM CDTFlash Flood WarningEWXDimmit, Maverick3 hr
Jul 24, 4:53 PM CDTFlash Flood WarningEWXBexar3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXComal, DeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:27 PM CDTSevere Thunderstorm WarningEWXHays48 min
Jul 24, 6:24 PM CDTFlash Flood WarningEWXKendall3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.